Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 26, 2017, 3:17 AM CDT for 13 counties in Kansas. It took effect at Apr 27, 2017, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:17 AM CDT (08:17 UTC)
- In effect from
- Apr 27, 2017, 2:00 AM CDT
- Expired
- Apr 27, 2017, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS73 KTOP 260817 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 317 AM CDT Wed Apr 26 2017 KSZ008>011-020>023-262200- /O.NEW.KTOP.FR.Y.0003.170427T0700Z-170427T1300Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, and St. Marys 317 AM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Thursday. * TEMPERATURE...Overnight lows fall into the 31 to 34F range in the advisory area. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
988 WWUS73 KTOP 261956 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 256 PM CDT Wed Apr 26 2017 KSZ012-024-034>036-270400- /O.EXA.KTOP.FR.Y.0003.170427T0700Z-170427T1300Z/ Brown-Jackson-Ottawa-Dickinson-Geary- Including the cities of Hiawatha, Horton, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 256 PM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Thursday. * TEMPERATURE...Overnight lows fall into the 31 to 34F range in the advisory area. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ008>011-020>023-270400- /O.CON.KTOP.FR.Y.0003.170427T0700Z-170427T1300Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, and St. Marys 256 PM CDT Wed Apr 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Overnight lows fall into the 31 to 34F range in the advisory area. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
740 WWUS73 KTOP 270231 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 931 PM CDT Wed Apr 26 2017 KSZ008>012-020>024-034>036-271300- /O.CON.KTOP.FR.Y.0003.170427T0700Z-170427T1300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 931 PM CDT Wed Apr 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Overnight low temperatures will reach the 31 to 34 degree range. As skies clear and wind speeds diminish during the night, frost will form. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
355 WWUS73 KTOP 271245 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 745 AM CDT Thu Apr 27 2017 KSZ008>012-020>024-034>036-271345- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-170427T1300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 745 AM CDT Thu Apr 27 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have started to rise this morning, and the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 25, 11:53 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 11:53 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1153 PM CDT Tue Apr 25 2017 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue Apr 25 2017 AS OF TUESDAY AFTERNOON, A COLD FRONT WAS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST. THE 12Z TOP SOUNDING REVEALS TEMPERATURES NEAR H850 AROUND 17C, RESULTING IN A SUBSTANTIAL CAPPING INVERSION OVER EAST-CENTRAL KS. FOR THIS REASON EXPECT THE WARM SECTOR TO REMAIN DRY THROUGH THE AFTERNOON INTO THE EVENING. AS THE EVENING PROGRESSES FORECAST SOUNDINGS ACROSS EAST CENTRAL KS REVEAL ML-CIN APPROACHING 0 J/KG BY 00Z. EXPECT WIDESPREAD LINEAR CONVECTION TO INITIATE ALONG THE COLD FRONT, MAINLY SOUTHEAST OF THE KS TURNPIKE. WITH ML CAPE IN THE 500-1000 J/KG RANGE AND BULK SHEAR NEAR 35 KNOTS, EXPECT Organized CONVECTION. THE PRIMARY CONVECTIVE MODE EXPECTED IS A CLUSTER OF MULTICELLS ALONG THE COLD FRONT ALTHOUGH A BOWING SEGMENT CAN'T BE RULED OUT. THE BIGGEST QUESTION MARK DURING THE PERIOD IS THE PROGRESSION OF ANY LINGERING SHOWERS. SHORT-TERM CAM SOLUTIONS CONTINUE TO SUGGEST A FASTER PROGRESSION OF SHOWERS AND THUNDERSTORMS, WHILE THE 12Z NAM LINGERS SHOWERS ACROSS EASTERN KS THROUGH MIDDAY WEDNESDAY. CURRENT THINKING IS AS THE FRONT PUSHES SOUTHEAST OF THE AREA, ANY LINGERING SHOWERS SHOULD EXIT THE AREA OVERNIGHT. A PRESSURE GRADIENT ~6 MB ACROSS THE CWA WILL RESULT IN GUSTY WINDS OVERNIGHT INTO THE DAY ON WEDNESDAY. EXPECT SUSTAINED NORTHERLY WINDS AT 10-20 MPH WITH GUSTS UPWARDS OF 25+ MPH. HIGH TEMPERATURES WILL BE MUCH COOLER WITH HIGHS ONLY REACHING THE UPPER 40S TO LOWER 50S DURING THE AFTERNOON. .LONG TERM...(Wednesday night through Tuesday) Issued at 237 PM CDT Tue Apr 25 2017 Frost still remains possible Thursday morning, especially over north central Kansas where forecast lows are in the lower 30s. Upper 30s appear more likely over far east central areas. Broad northwest flow will continue to usher in several systems across the region. Overall trends have not changed too much from previous forecast. Frontal boundary lifts northward into the area Thursday evening with an incoming, embedded wave overnight. Both the GFS and ECMWF along with ensemble guidance is still pretty similar in the main upper low dipping into NM before lifting northeast through Kansas for this weekend. Orientation and track of these systems places the CWA in the northeast, cooler periphery of the low. This translates to mostly rain showers, moderate at times with cooler temps with highs in the 50s and lows in the 40s. Locally heavy rain may occur, dependent on precedent precipitation. Current storm total rainfall through the weekend ranges between 1 and 2 and a half inches. Westerly sfc low turns southerly towards the beginning of next week, allowing temps to recover back into the 60s and low 70s Monday and Tuesday. The next upper trough moves through in the Tuesday time frame, although models are varied on the availability of moisture and qpf amounts. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1153 PM CDT Tue Apr 25 2017 MVFR conditions, perhaps touching on IFR at times, will dominate for the first half of the forecast. Only minor changes to timing at this time. Showers will likely be scattered at times for at least a few hours as front deepens. Any IFR cigs should be very brief. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baerg LONG TERM...Prieto AVIATION...65
Hazardous weather outlook, Apr 25, 9:58 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 958 PM CDT Tue Apr 25 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-270300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 958 PM CDT Tue Apr 25 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorm chances continue in east central Kansas into the early morning hours. Lightning will be the main hazard with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.